Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Considering adding alternative therapies
Apr 12, 1999

Hello, I am on a successful regime of Zerit,abacavir,Sustiva,hydroxyurea,and,Viracept and my viral load is undectable and tcels 800. I am considering adding some hearbs to my regime. I know that most western doctors have not much experience about this but have you heard of any adverse effects of adding this traetment?

Response from Dr. Cohen

There are so many herbs that are available that your question is impossible to fully answer, except to say that some herbs are well tolerated with minimal problems, and others can cause severe side effects. Since you are just exploring - consider a search engine and explore the several sites dedicated to information about herbs as medicine. One of the most reputable writers is named Varro Tyler - he has written several books and they are well researched and respected. In addition there is a German authored summary that was recently translated to English about all Herbs and their potential medical uses. (I think it is usually referred to as Commission E).

While there is a good bit of info on herbs in people, there is very little about herbs specifically directed against HIV itself... But since your viral load is well suppressed, it sounds like you are considering herbs for other uses. So be careful - do your research - and check in with your clinician since even if we only know a little - we can partner with you to monitor for evidence of benefit as well as toxicity.

Good luck. CC



Previous
Kombucha Tea
Next
goats milk & lactose intolerance?!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement